Jump to content

Asha: Introduction from Perth


asha

Recommended Posts

HI all,

 

My story begins when I was pregnant with my second child. We had decided to try for another one because we thought my parents would be moving to our city to help out. HOwever, the same day we told them we were pregnant, they also had news for us, there got a great job 1000s of kms from where we were.  I went from feeling anxious to down to depressed. 

 

Baby came, I was actually feeling great. But then my in-laws came to stay with us for 2 weeks when baby as 6 weeks old. They were horrible to me. We kicked them out. Things got bad. I was extremely depressed with plans for suicide. It all came to a head when my husband heard me call Lifeline. I went on zoloft 50mg.

 

Two years later, I changed my diet COMPLETELY. Got into health and fitness in a BIG way. Also regularly meditate, use counselling. 

 

I have now been Zoloft free for about 2 months. I tapered off gradually with the help of my doctor and naturopath while increasing herbs such Proxan (5HTTP) and B vitamins and special blend of magnesium. 

 

My symptoms have gone from 

1. Sudden onset of anger completely untriggered but then finds a reason ..usually kids in the car

2. achey body

3. nightmares in sleep

 

thankfully anger and other symptoms have subsided but now I feel like i am not old extremely compassionate self. Depression has really taught me to compassionate however, I feel a lot meaner and harsher like I have less patience for other people

 

I remember being this way in my early 20s but i am surprised this has come back post Zoloft.  I feel really uncomfortable about this so we will how it all goes. 

2012 - 2014 : zoloft 50mg for post natal depression

august 2014 - tapered to 25mg 

august 20th - no medication! 

 

withdrawal: anger, anxiety, faint, exhausted, spaced out. 

Link to comment
  • Moderator Emeritus

Hi Asha, welcome to SA. You say you tapered with the help of your doctor and naturopath,

That probably explains everything because they usually haven't a clue how to taper ADs!

I,m sorry but my tablet is about to die on me so I have to cut short my reply.

Someone will be along soon to help and supply information. :-)

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
  • Moderator Emeritus

Welcome Asha,

I'm sorry to hear that you haven't been feeling well since stopping Zoloft.  That was the first antidepressant I ever took, I was put on it for anxiety.

 

It looks like you tapered too fast and I tend to agree with MammaP, you are most likely experiencing withdrawal.  We recommend slowly tapering by 10% every 4 weeks.  How did you taper from 50mg to 25mg, dropping from 25mg to 0 was most likely what has caused the most damage, its more important to taper slowly as the dose gets lower.

 

Reinstatement of a small amount of the drug can often work well to alleviate withdrawal symptoms.  According to medical knowledge, reinstatement is the only way to alleviate withdrawal symptoms.  It sounds like you are recovering slowly, but there is no way to know how long it will take before you get back to normal.  If I were you, I would reinstate a small amount of Zoloft, wait to stabilize and then continue with a proper taper.

 

Please see:

 

About reinstating and stabilizing to stop withdrawal symptoms

Why taper by 10% of my dosage?

 

Important topics in the Tapering forum and FAQ

 

Please stay in touch and let us know what you decide.

 

Petu.

 

 

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment
  • Administrator

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy